Hail, Albany
- When
- June 6, 3:55 PM MST to 3:57 PM MST
- Where
- Albany County, 1 mi N of Laramie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.325, -105.590
Quarter size hail was reported a mile north of Laramie.
A thunderstorm produced large hail just north of Laramie.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced large hail just north of Laramie.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 2:14 PM MST, 1 hour 41 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 314 PM MDT MON JUN 6 2016 .SHORT TERM...(This evening through Wednesday night) Issued at 309 PM MDT Mon Jun 6 2016 Tonight...Based on visible satellite imagery and placement of the low and mid level theta-e ridges, we expect isolated to widely scattered thunderstorms to continue and develop early this evening along and near our southern mountains, including the Snowy, Sierra Madre and Southern Laramie Ranges. Boundary layer progs suggest areas of fog developing after midnight along and near the southern Laramie Range and Cheyenne. Tuesday...Expect an increase in afternoon and evening thunderstorm coverage with an increase in low and mid level moisture. With a weak shortwave moving across near peak heating, expect isolated to scattered thunderstorms to erupt along and near the mid level theta-e ridge axis along I-25. CAPE values, surface based, progged from 1500 to 2500 J/kg though with bulk shear values only from 20 to 30. So a few pulse type storms may become strong to severe producing hail and wind threats. Tuesday night...Thunderstorms will end in the evening with the loss of daytime heating. Wednesday...With adequate low and mid level moisture and a weak shortwave overhead, will see isolated to scattered afternoon and evening thunderstorms, most numerous over the mountains. With lesser CAPEs and minimal shear, the storms should be more weak and of a garden variety compared to Tuesday. Wednesday night...Again, thunderstorms will end in the evening with the loss of daytime heating. .LONG TERM...(Thursday through Monday) Issued at 309 PM MDT Mon Jun 6 2016 Upper ridge axis across the Intermountain west will slowly slide east towards the central CONUS towards the weekend as the next upper trough swings into the Pacific Northwest. Temperatures will be well above seasonal normals as this ridge axis passes W-E across the CWFA on Thursday and Friday. There will be enough lift/moisture for diurnal afternoon and evening thunderstorms both days, but large scale subsidence will be an effective convection suppressor. Shear will be non-existent as well so expect convection to be short-lived and lack organization. Ridge axis begins to shift east over the weekend allowing the pattern to back to the southwest as the the next trough moves towards the northern rockies. Isolated primarily mountain afternoon/evening thunderstorm activity can be expected to continue into early next week. Temperatures will cool back to seasonal norms as the ridge pushes east and flattens by early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 309 PM MDT Mon Jun 6 2016 VFR prevails. Isolated thunderstorms at Laramie and Cheyenne sites from 21Z to 03Z. Scattered to broken clouds at or above 5000 feet AGL...except for MVFR ceilings and visibility at Cheyenne from 10Z to 16Z. && .FIRE WEATHER... Issued at 309 PM MDT Mon Jun 6 2016 No concerns based on humidities and winds. && .HYDROLOGY... Issued at 309 PM MDT Mon Jun 6 2016 Continued warmer temperatures through the upcoming week will result in an increased snowmelt rate into the headwaters of the Upper North Platte, Little Snake and Laramie Rivers. Low temps from Tuesday-Friday this week will be in the 40s with daytime highs ranging from 65 to 70 at elevations between 9000 and 10000ft. Many streams and rivers in southeast Wyoming are expected to see rises as a result. Water levels in the North Platte in the Nebraska Panhandle however will see a slow fall or near steady levels for the next several days due to limited reservoir releases. Shower and thunderstorm activity expected over the high country the next few days could enhance snowmelt rates, and contribute to short-term spikes in water levels on nearby rivers. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...CAH AVIATION...RUBIN FIRE WEATHER...CAH HYDROLOGY...CAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 545 AM MDT MON JUN 6 2016 WYZ101>119-071145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 545 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN LARAMIE RANGE AND ADJACENT AREAS THIS AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY OVER AREAS ALONG AND WEST OF INTERSTATE 25. A FEW THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE. SOUTHEAST WYOMING RIVERS...CREEKS...AND STREAMS WILL RISE THROUGH THE WEEK. ACCELERATED SNOWMELT AND RUNOFF WILL OCCUR WITH WARMING TEMPERATURES ABOVE 9000 FEET ELEVATION. PERSONS WITH RECREATIONAL INTERESTS IN THE MOUNTAINS SHOULD BE ALERT FOR RAPID FLUCTUATIONS IN RIVER LEVELS AND FASTER STREAM FLOWS THAT CAN BE DANGEROUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-071145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 545 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT MON JUN 6 2016 WYZ103-105-062145- SHIRLEY BASIN WY-NORTH LARAMIE RANGE WY- 301 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY COUNTY UNTIL 345 PM MDT... AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF LITTLE MEDICINE SCHOOL...OR 42 MILES SOUTHWEST OF DOUGLAS...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL ALBANY COUNTY. LAT...LON 4228 10592 4231 10581 4214 10561 4207 10592 TIME...MOT...LOC 2101Z 339DEG 12KT 4224 10586 RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT MON JUN 6 2016 WYZ115-116-062245- SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY- 358 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 445 PM MDT... AT 357 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...OR NEAR LARAMIE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LARAMIE...THE BUTTES...TIE CITY CAMPGROUND...UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM AND YELLOW PINE CAMPGROUND. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 303 AND 327. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4145 10577 4158 10534 4124 10528 4107 10568 TIME...MOT...LOC 2157Z 311DEG 14KT 4138 10556 CLAYCOMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 8 N LARAMIE 41.43N 105.58W
06/06/2016 M0.50 INCH ALBANY WY COCORAHS
&&
FINCHThe Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported a mile north of Laramie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641552.